Alert archive / Texas / Special Weather Statements in 2016

Special Weather Statement, NWS Amarillo, TX

April 19, 2016Dallam County, Texas

NWS Amarillo, TX issued this special weather statement at Apr 19, 2016, 7:29 PM CDT for Dallam County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 19, 2016, 7:29 PM CDT (00:29 UTC)
Expired
Apr 19, 2016, 8:15 PM CDT
In force
46 min
Issued by
NWS Amarillo, TX

County Dallam County, TX

The radar

The Amarillo radar (KAMA), 139 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

975 
WWUS84 KAMA 200029
SPSAMA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT TUE APR 19 2016
 
TXZ001-006-200115-
DALLAM TX-HARTLEY TX-
729 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND
SOUTHERN DALLAM COUNTIES UNTIL 815 PM CDT...

AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WARE...OR 22 MILES NORTHWEST OF DALHART...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM. 

LOCATIONS IMPACTED INCLUDE...
DALHART AND WARE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

LAT...LON 3618 10297 3632 10289 3625 10228 3596 10247
TIME...MOT...LOC 0029Z 290DEG 30KT 3624 10285 

$$

14

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this special weather statement went out at Apr 19, 6:37 PM CDT, 52 minutes earlier.

Area forecast discussion, Apr 19, 6:37 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
637 PM CDT TUE APR 19 2016

.AVIATION...
SCATTERED CONVECTION WILL KEEP CONFIDENCE LOW FOR THE START OF THE
00Z TAF CYCLE. THUNDERSTORM WITH SMALL HAIL JUST PASSED OVER THE
DALHART TERMINAL AND SHOULD CLEAR THE TERMINAL SHORTLY. ONCE IT
HAS...THERE SHOULD BE A BRIEF WINDOW WHERE THE TERMINALS ARE
CONVECTION FREE. KGUY LOOKS TO BE THE NEXT TO SEE CONVECTION NEAR THE
TERMINAL BEFORE KAMA HAS A POSSIBILITY. THERE IS SOME QUESTION IF
CONVECTION CAN PERSIST TO IMPACT KAMA SO HAVE LEFT MENTION OUT AT
THIS TIME. BY 03Z CONVECTION SHOULD CLEAR THE PANHANDLES AND ALLOW
LOW STRATUS TO DEVELOP. THIS STRATUS WILL CARRY US INTO THE MORNING
HOURS ON WEDNESDAY. THIS LOW STRATUS LOOKS TO CLEAR OUT BY THE
AFTERNOON HOURS AT THE LATEST. THERE IS ANOTHER ROUND OF STORMS
EXPECTED TOMORROW NIGHT BUT IT IS JUST OUTSIDE OF THIS TAF CYCLE.

&&

.PREV DISCUSSION... /ISSUED 414 PM CDT TUE APR 19 2016/

DISCUSSION...
THE SYNOPTIC SETUP FEATURES A CUTOFF UPPER LOW THAT HAS BEEN IN THE
REGION FOR THE LAST SEVERAL DAYS...NOW WOBBLING OFF TO THE NORTH AND
EAST THROUGH THE CENTRAL PLAINS. AT THE SURFACE...THE REMAINS OF A
FRONTAL BOUNDARY WERE LOCATED IN THE VICINITY OF THE SOUTHERN TEXAS
PANHANDLE. THE SHORT TERM FOCUS TODAY IS ON SHOWERS AND
THUNDERSTORMS WITH LIGHT TO MODERATE RAIN CONTINUING ACROSS THE
EASTERN HALF OF THE PANHANDLES...AND A POSSIBLE SECOND ROUND TRYING
TO GET GOING ACROSS NORTHEAST NEW MEXICO. RAINFALL RATES OF 0.10 TO
0.25 INCHES PER HOUR HAVE BEEN COMMON WITH THE STORMS TODAY...THOUGH
RATES OF NEAR 0.50 INCHES PER HOUR HAVE ALSO BEEN NOTED WITH THE
STRONGEST OF STORMS. NO REAL FLOODING CONCERNS WITH THESE RATES...BUT
MORE PONDING MAY BE NOTICED THAN NORMAL IN AREAS THAT RECEIVED
HIGHEST RAINFALL TOTALS OVER THE WEEKEND. WATER VAPOR ANALYSIS
INDICATES A SLIGHT DRY SLOT BETWEEN SHORTWAVE TROUGHS AROUND THE
UPPER LOW...WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
DEVELOPING WITH THE APPROACH OF THE NEXT SHORTWAVE OVER NORTHEAST NEW
MEXICO. ANY PRECIP FROM THIS ROUND WILL MOST LIKELY AFFECT THE OK
PANHANDLE AND NORTHERN TX PANHANDLE THIS EVENING AND TONIGHT.

A MORE PRONOUNCED SHORTWAVE IS FORECAST TO SWING AROUND THE BACKSIDE
OF THE UPPER LOW DURING THE DAY TOMORROW...LIKELY KICKING OFF ONE
FINAL ROUND OF SHOWERS AND THUNDERSTORMS STEERED BY NORTHWEST FLOW
TOMORROW AFTERNOON THROUGH TOMORROW NIGHT. TRIED TO ALIGN POPS AND
QPF FIELDS FROM NORTHWEST TO SOUTHEAST IN TIME TO ACCOUNT FOR THIS
DURING THOSE PERIODS. THEN PRECIP CHANCES SHOULD DIMINISH FOR A FEW
DAYS HEADING INTO THE WEEKEND AS SHORTWAVE RIDGING BUILDS OVER
SOUTHERN ROCKIES AND HIGH PLAINS. NORTHWARD MOISTURE TRANSPORT AROUND
THE RIDGE SHOULD KEEP PRECIP CHANCES IN NEW MEXICO FRIDAY AND
SATURDAY. THEN A COMPACT UPPER LOW SWINGS OVER THE CENTRAL ROCKIES ON
SUNDAY AND DRAGS THE MID-LEVEL MOISTURE ON SUNDAY. AT THE SAME
TIME...A DEVELOPING LEE SIDE LOW SHOULD TIGHTEN UP THE SURFACE
PRESSURE GRADIENT ALONG A DRYLINE. THEREFORE...EXPECT WINDY AND
WARMER WEATHER FOR SUNDAY...WITH AN OUTSIDE CHANCE FOR A SHOWERS OR
THUNDERSTORMS ALONG THE DRYLINE. BETTER CHANCES ARE THAT IT COULD
JUST RESULT IN VIRGA SHOWERS AND GUSTY WINDS. ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS POSSIBLE BEHIND THE DRYLINE...OF COURSE
DEPENDING ON HOW WELL FUELS HAVE DRIED OUT BY THAT TIME.
DRY...WINDY...AND WARMER WEATHER EXPECTED TO CONTINUE THROUGH EARLY
NEXT WEEK AS A BROADER UPPER-LEVEL TROUGH DEVELOPS OVER THE WESTERN
CONUS AND KEEPS THE PANHANDLES BENEATH SOUTHWEST FLOW ALOFT. WILL
MONITOR FOR POTENTIAL FIRE WEATHER CONDITIONS THOSE DAYS.

NF

HYDROLOGY...
WITH LIGHT TO MODERATE RAIN OCCURRING ACROSS PORTIONS OF THE TEXAS
AND OKLAHOMA PANHANDLES TODAY AND EXPECTED AGAIN TOMORROW...AREAS
THAT RECEIVED HEAVY RAINFALL OVER THE WEEKEND MAY BE MORE SUSCEPTIBLE
TO PONDING OF WATER OR STREET FLOODING. NO FLASH FLOODING IS
CURRENTLY EXPECTED WITH THESE SHOWERS AND STORMS.

NF

PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                43  69  47  71  45 /  30  20  60  10   0
BEAVER OK                  39  68  45  72  43 /  50  10  20   5   0
BOISE CITY OK              37  64  40  69  42 /  30  20  40   5   0
BORGER TX                  43  69  48  73  47 /  40  10  50  10   0
BOYS RANCH TX              42  71  45  72  45 /  30  20  60   5   0
CANYON TX                  44  71  46  71  44 /  30  20  40   5   0
CLARENDON TX               46  68  50  72  47 /  60  20  60  10   0
DALHART TX                 39  67  42  71  42 /  30  20  50   5   0
GUYMON OK                  39  67  44  71  43 /  40  10  30   5   0
HEREFORD TX                43  73  47  72  44 /  10  20  30   5   0
LIPSCOMB TX                41  69  46  72  44 /  70  10  30   5   0
PAMPA TX                   43  68  47  71  45 /  60  10  50  10   0
SHAMROCK TX                45  69  50  73  46 /  80  10  60  10   0
WELLINGTON TX              46  70  52  73  47 /  80  10  60  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

14/16
Hazardous weather outlook, Apr 19, 4:28 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
428 PM CDT TUE APR 19 2016

OKZ001>003-TXZ001>020-201200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
428 PM CDT TUE APR 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH TONIGHT. A FEW STORMS COULD BE
STRONG WITH GUSTY WINDS...SMALL HAIL...AND LOCALLY HEAVY RAINFALL AS
THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY THROUGH WEDNESDAY
NIGHT. A FEW STORMS COULD BE STRONG...BUT SEVERE STORMS ARE NOT
EXPECTED AT THIS TIME. CHANCES FOR THUNDERSTORMS RETURN SUNDAY
AND SUNDAY NIGHT FOR THE EASTERN HALF OF THE PANHANDLES...BUT SEVERE
WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NF

In the hours before

Special weather statement, Apr 19, 5:08 PM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT TUE APR 19 2016

TXZ001-006-192300-
DALLAM TX-HARTLEY TX-
508 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND
SOUTHWESTERN DALLAM COUNTIES UNTIL 600 PM CDT...

AT 507 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF SEDAN...OR 19 MILES NORTHEAST OF AMISTAD...MOVING EAST AT
15 MPH.

DIME SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WARE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3627 10304 3624 10262 3594 10274 3607 10304
TIME...MOT...LOC 2207Z 291DEG 14KT 3617 10299

14
Special weather statement, Apr 19, 5:53 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
553 PM CDT TUE APR 19 2016

TXZ001-006-200000-
DALLAM TX-HARTLEY TX-
553 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HARTLEY AND SOUTH CENTRAL
DALLAM COUNTIES UNTIL 700 PM CDT...

AT 553 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF WARE...OR 12 MILES WEST OF DALHART...MOVING SOUTHEAST AT
25 MPH.

DIME SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALHART AND HARTLEY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3603 10281 3615 10273 3602 10223 3572 10238
TIME...MOT...LOC 2253Z 295DEG 22KT 3607 10274

14
Special weather statement, Apr 19, 6:59 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
659 PM CDT TUE APR 19 2016

TXZ006-007-200100-
HARTLEY TX-MOORE TX-
659 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARTLEY AND MOORE
COUNTIES UNTIL 800 PM CDT...

AT 659 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES EAST OF HARTLEY...OR 17 MILES SOUTHEAST OF DALHART...MOVING
SOUTHEAST AT 30 MPH.

DIME SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM. HAIL MAY ACCUMULATE
ON ROADWAYS CAUSING HAZARDOUS TRAVEL.

LOCATIONS IMPACTED INCLUDE...
DUMAS...HARTLEY...MASTERSON AND FOUR WAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

LAT...LON 3601 10234 3595 10168 3562 10193 3562 10201
      3585 10245
TIME...MOT...LOC 2359Z 296DEG 25KT 3589 10229

14
Special weather statement, Apr 19, 7:29 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
729 PM CDT TUE APR 19 2016

TXZ001-006-200115-
DALLAM TX-HARTLEY TX-
729 PM CDT TUE APR 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HARTLEY AND
SOUTHERN DALLAM COUNTIES UNTIL 815 PM CDT...

AT 729 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF WARE...OR 22 MILES NORTHWEST OF DALHART...MOVING
EAST AT 35 MPH.

DIME SIZE HAIL WILL  BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
DALHART AND WARE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN AMARILLO.

&&

LAT...LON 3618 10297 3632 10289 3625 10228 3596 10247
TIME...MOT...LOC 0029Z 290DEG 30KT 3624 10285

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 12:43 AM CDTDense Fog AdvisoryAMAArmstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more6 hr
Apr 20, 6:01 PM CDTSpecial Weather StatementAMAOldham44 min
Apr 20, 6:12 PM CDTSpecial Weather StatementAMADeaf Smith48 min
Apr 20, 6:16 PM CDTSpecial Weather StatementAMADonley44 min
Apr 20, 6:31 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray29 min
Apr 20, 6:47 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley43 min
Apr 20, 6:49 PM CDTSpecial Weather StatementAMAOldham26 min

Nearby

Special Weather Statements in Texas, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.